Dermatology Expert Forum
Anal Itch
About This Forum:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care. All questions will be answered by a medical professional.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Anal Itch

I've been experiencing quite severe anal itch for the past couple of months or so.  I only really feel it while I walk, but the problem is that my job requires me to walk quite a distance on a day-to-day basis.  I have tried A&D ointment and it helps, but not completely.  I've noticed that after using the bathroom I have to wipe numerous times to remove all fecal matter.  Itching is also extremely severe after using the toilet paper at my place of work.  HELP!  This condition is embarrassing and is making my life miserable.  What can I do?
Related Discussions
242489_tn?1210500813
More than likely, you just have irritation, a common complaint in the anal area.  This can't really be stopped forever, but you make it much more tolerable if you wipe yourself gently, moisturize regularly and use 1% hydrocortisone ointment twice a day when the problem gets severe.  You should have a doctor take a look, just to be sure that you don't have a yeast infection or something else.

Best.

Dr. Rockoff
3 Comments
Blank
Avatar_n_tn
I have the same situation could you email me at ***@**** to let me know how ur doing and what helped it be appreciated. thanks
Blank
Avatar_m_tn
I've had an anal itch for around 34 years. Hydrocortisone was the most common treatment from a variety of doctors. It eventually got to the point that I couldn't walk. I was referred to a surgeon who advised me to wash gently after every bowel movement, pat dry and apply zinc and castor oil cream (normally used for nappy/diaper rash!). This controls the itch for about 3-4 hours before I need to re-apply. I keep hoping that someone will come up with a permanent cure but I expect that I will go to the grave with it :-(  After reading that prolonged use of hydrocortisone causes the skin to thin I've tried to avoid using the stuff only using it if the itch gets really bad. Sometimes I get a yeast infection as well just to complicate things.
Blank
446713_tn?1205278094
A related discussion, Maybe was started.
Blank
Continue discussion Blank
This Forum's Experts
563773_tn?1374250139
Bhupinder Kaur, MDBlank
Private practice
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank